Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 308, NWS Fort Worth, TX

June 15, 2003Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 15, 2003, 5:57 AM CDT for Bell County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2003, 5:57 AM CDT (10:57 UTC)
Expired
Jun 15, 2003, 7:00 AM CDT
In force
63 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS54 KFWD 151057
SVRFTW
TXC027-151200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
557 AM CDT SUN JUN 15 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 700 AM CDT

* AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF MORGANS POINT RESORT...
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELTON AROUND 615 AM CDT
  TROY AROUND 620 AM CDT
  TEMPLE AROUND 630 AM CDT
  LITTLE RIVER-ACADEMY AROUND 635 AM CDT

HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.

LAT...LON 3100 9708 3088 9735 3117 9759 3129 9750
          3119 9723

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:48 AM CDT, 9 minutes earlier.

Area forecast discussion, Jun 15, 5:48 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
548 AM CDT SUN JUN 15 2003

.AVIATION DISCUSSION...
EXPECT TEMPO TSRA WITH OCNL MVFR CIGS/VSBY AT KACT THIS
MORNING...WITH MAINLY IFR CONDITIONS AT KFTW/KDAL/KDFW. SOME LIGHT
RAIN MAY AFFECT KDAL EARLY THIS MORNING AS UPPER LOW JUST SOUTHWEST
OF AREA DRAWS MOISTURE NORTH. BEST CHANCE FOR CONVECTIVE
REDEVELOPMENT THIS AFTERNOON WILL BE SOUTH AND EAST OF TAF
SITES...BUT EXPECTED COVERAGE WARRANTS INCLUSION OF A PROB GROUP
AT KACT BEGINNING MID AFTN. OTHERWISE XPCT LIGHT NORTHERLY FLOW TO
PERSIST. COULD BE SOME 4-5SM BR EARLY MON MORN WITH MOIST GROUND AND
LIGHT SURFACE WIND.

.UPDATED PUBLIC DISCUSSION ISSUED AT 515 AM CDT...
AFTER DISCUSSION WITH SPC...AGREE THAT SEVERE POTENTIAL IS
DIMINISHING OVER SRN ZONES AND PREVIOUS SVR TSTORM WATCH WAS ALLOWED
TO EXPIRE AT 5 AM. NO FURTHER WATCHES ANTICIPATED THIS MORNING...
THOUGH ISOLATED DIME HAIL/GUSTY WINDS TO 50 MPH STILL POSSIBLE ALONG
LEADING EDGE OF MCS. LOCALLY HEAVY RAIN POSSIBLE AS WELL WHICH IS
ALREADY IN FORECASTS. WILL SEND UPDATES ASAP TO REMOVE PREVIOUS
WATCH FROM FAR SWRN ZONES.

.EARLY MORNING PUBLIC DISCUSSION 355 AM CDT...
MAIN SURFACE BOUNDARY REMAINS DRAPED E-W FROM NEAR JUNCTION...TO
BETWEEN WACO AND AUSTIN...TO NEAR LUFKIN AS OF 08Z WITH WEAK
MOISTURE CONVERGENCE/INSTABILITY AXIS WELL IN LINE WITH THIS FEATURE
AS CUT-OFF UPPER LOW DRIFTS SEWD ACROSS THE RED RIVER. COUPLE OF
COMPLEXES THIS MORNING LOOKING TO CONVERGE ON FAR S/SE ZONES THIS
MORNING WHERE I/LL HAVE LIKELY POPS/LOCALLY HEAVY RAIN THIS MORNING
WITH PATCHY FOG POSSIBLE IN WORKED OVER AIRMASS OVER NRN ZONES WITH
MOIST SOILS AND SOME PARTIAL CLEARING BY DAYBREAK. UPPER LOW WILL
CONTINUE TO TRACK TOWARDS LOWER MS VALLEY THROUGH MONDAY WHICH
SHOULD LEND TO CHANCES OF DIURNAL CONVECTION EAST OF I-35 THROUGH
THE PD AND CLOSER TO WHERE STATIONARY BOUNDARY WILL BE DRAPED
(ACROSS SE/E-CENTRAL TX). IN BEHIND UPPER LOW AND NORTH OF THE
BOUNDARY...NLY FLOW WILL BEGIN TO ENTRAIN IN RELATIVELY DRIER AIR
WHICH COMBINED WITH SUBSIDENCE BEHIND GRADUALLY DEPARTING UPPER
LOW...SHOULD LEND TO A DECREASE IN OUR RAIN CHANCES WRN 2/3 OF N TX
AND HAVE TRENDED THIS ACCORDINGLY PER SURROUNDING OFFICES/GRIDS.
THIS WILL GENERALLY BE CLOSE TO MOS ON TEMPS...AND A LITTLE ABOVE ON
POPS THROUGH MON NIGHT.

*THANKS TO EWX/HGX FOR COORD THIS MORNING*

OTHERWISE...WILL CONTINUE WITH GRADUAL WARMING TREND THROUGH NEXT
WEEKEND WITH LOW 90S RETURNING TO MOST OF THE AREA...AS HEIGHTS
SLOWLY RISE AND LIGHT SLY FLOW RETURNS THE AREA TO MORE NORMAL
CONDITIONS FOR MID JUNE. THE DIURNAL CHANCES FOR A STRAY STORM OR
TWO WILL OCCUR THROUGH THE PD.

FCSTID = 05/
DFW   85  69  87  69 /  30  20  20  10
ACT   88  68  89  68 /  40  20  20  10
PRX   84  69  86  68 /  40  40  30  10
DTO   85  69  87  69 /  30  20  20  10
TKI   85  69  87  69 /  30  20  20  10
DAL   85  69  87  69 /  30  20  20  10
TRL   85  69  86  69 /  50  30  30  10
CRS   86  69  87  68 /  60  40  30  10
TPL   88  69  89  68 /  60  30  30  20

.FWD...
TX...NONE.
Hazardous weather outlook, Jun 15, 4:30 AM CDT, 1 hour 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING
ACROSS THE SOUTHEAST PART OF NORTH TEXAS. THE SLIGHT RISK AREA
IS SOUTH AND EAST OF A LINE FROM KILLEEN TO CANTON. LARGE HAIL
AND DAMAGING WINDS WILL BE THE SEVERE WEATHER THREATS. LOCALLY
HEAVY RAINS AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THUNDERSTORMS
THIS MORNING.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REST OF NORTH TEXAS
THROUGH TONIGHT. SMALL HAIL...CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY RAIN WILL BE POSSIBLE.

A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS
NORTH TEXAS TODAY. THE GREATEST CONCENTRATION OF STRONG
THUNDERSTORMS WILL MOVE ACROSS THE SOUTHEAST PART OF NORTH TEXAS
THIS MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS FORECAST FOR ALL
AREAS THROUGH TONIGHT AS THE INFLUENCE OF THE UPPER LEVEL SYSTEM
LINGERS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY FOR THE
NEXT WEEK. MOST OF THE THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON HOURS AND DIMINISH DURING THE EVENING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH NOON IN AREAS SOUTHEAST OF
A LINE FROM KILLEEN TO CANTON.

09

In the hours before

Local storm report, Jun 15, 1:59 AM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 AM CDT SUN JUN 15 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0155 AM    CARLTON                   TX   60 MPH TSTM GUST
06/15/03   HAMILTON                       REPORTED BY SHERIFF OFFICE

0155 AM    HICO                      TX   0.88 INCH HAIL
06/15/03   HAMILTON                       REPORTED BY SHERIFF OFFICE
Local storm report, Jun 15, 2:36 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
236 AM CDT SUN JUN 15 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0236 AM    AQUILLA                   TX   WIND DAMAGE
06/15/03   HILL                           TREES DOWN NEAR AQUILLA
Local storm report, Jun 15, 3:32 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 AM CDT SUN JUN 15 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0248 AM    WEST                      TX   WIND DAMAGE
06/15/03   MCLENNAN                       TREE LIMBS DOWN - REPORTED
                                          BY S.O.
Local storm report, Jun 15, 3:37 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 AM CDT SUN JUN 15 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0327 AM    MCGREGOR                  TX   0.88 INCH HAIL
06/15/03   MCLENNAN                       AT MCGREGOR AIRPORT -
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT
Local storm report, Jun 15, 4:40 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 AM CDT SUN JUN 15 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0425 AM    NORTH OF TROY             TX   0.75 INCH HAIL
06/16/03   BELL                           REPORTED BY PUBLIC.
Local storm report, Jun 15, 4:41 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 AM CDT SUN JUN 15 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 AM    BRUCEVILLE-EDDY           TX   1.00 INCH HAIL
06/15/03   MCLENNAN                       REPORTED BY EMERGENCY
                                          MANAGEMENT NEAR
                                          BRUCEVILLE-EDDY VICINITY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:16 PM CDTSevere Thunderstorm WarningFWDPalo Pinto44 min
Jun 14, 8:43 PM CDTSevere Thunderstorm WarningFWDJack47 min
Jun 14, 9:17 PM CDTSevere Thunderstorm WarningFWDPalo Pinto58 min
Jun 14, 10:04 PM CDTSevere Thunderstorm WarningFWDErath56 min
Jun 14, 11:00 PM CDTSevere Thunderstorm WarningFWDErath45 min
Jun 14, 11:23 PM CDTSevere Thunderstorm WarningFWDEastland52 min
Jun 14, 11:59 PM CDTSevere Thunderstorm WarningFWDErath61 min
Jun 15, 1:30 AM CDTSevere Thunderstorm WarningFWDBosque60 min
Jun 15, 1:45 AM CDTSevere Thunderstorm WarningFWDHamilton60 min
Jun 15, 2:10 AM CDTSevere Thunderstorm WarningFWDHill65 min
Jun 15, 2:18 AM CDTSevere Thunderstorm WarningFWDLampasas42 min
Jun 15, 2:37 AM CDTSevere Thunderstorm WarningFWDMcLennan53 min
Jun 15, 3:01 AM CDTSevere Thunderstorm WarningFWDLimestone59 min
Jun 15, 4:44 AM CDTSevere Thunderstorm WarningFWDBell61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.